Alert archive / Arizona / Wind Advisories in 2014
Wind Advisory 3, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Feb 27, 2014, 1:43 PM MST for Apache County, Coconino County, Navajo County, Arizona. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2014, 1:43 PM MST (20:43 UTC)
- Expired
- Feb 27, 2014, 8:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1100 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 270 m²/s²
- 0-3 km storm-relative helicity
- 302 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
924 WWUS75 KFGZ 272043 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 143 PM MST THU FEB 27 2014 AZZ004>007-009>017-039-040-280300- /O.NEW.KFGZ.WI.Y.0003.140227T2043Z-140228T0300Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...FREDONIA...PAGE... GRAND CANYON VILLAGE...SUPAI...CHINLE...KAYENTA...WINDOW ROCK... GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON 143 PM MST THU FEB 27 2014 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING...STRONG WIND GUSTS TO AROUND 50 MPH HAVE BEEN OBSERVED AND WILL CONTINUE THROUGH THE EARLY EVENING HOURS. * LOCATION...STRONG GUSTY WINDS WILL OCCUR FROM THE MOGOLLON RIM AND WHITE MOUNTAINS REGION NORTH TO THE UTAH BORDER. * WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS FROM 40 TO 55 MPH. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
1 follow-up statement
111 WWUS75 KFGZ 280253 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 753 PM MST THU FEB 27 2014 AZZ004>007-009>017-039-040-280400- /O.EXP.KFGZ.WI.Y.0003.000000T0000Z-140228T0300Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...FREDONIA...PAGE... GRAND CANYON VILLAGE...SUPAI...CHINLE...KAYENTA...WINDOW ROCK... GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON 753 PM MST THU FEB 27 2014 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... STRONG AND GUSTY WINDS ARE COMING TO AN END THIS EVENING...AND THE WIND ADVISORY IS BEING ALLOWED TO EXPIRE. $$ KD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 27, 9:30 AM MST, 4 hours 13 minutes earlier.
Area forecast discussion, Feb 27, 9:30 AM MST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 930 AM MST THU FEB 27 2014 .SYNOPSIS...A COOL AND WET WEATHER PATTERN WILL DEVELOP AS THE FIRST OF TWO PACIFIC LOW PRESSURE SYSTEMS MOVES THROUGH NORTHERN ARIZONA TODAY. EXPECT LIGHT SHOWER ACTIVITY THROUGH THIS AFTERNOON ACROSS NORTHERN ARIZONA WITH THE HIGHEST CHANCES FROM THE FLAGSTAFF REGION NORTHWARD. FRIDAY AND FRIDAY NIGHT...A STRONGER LOW WILL BRING WIDESPREAD RAIN TO NORTHERN ARIZONA. SNOW LEVELS WILL LIKELY REMAIN ABOVE 7500 FEET ELEVATION THROUGH SUNRISE SATURDAY. DURING THE DAY ON SATURDAY TEMPERATURES AND SNOW LEVELS WILL DROP AS COLDER AIR MOVES INTO ARIZONA. RAIN AND SNOW SHOWERS WILL CONTINUE THROUGH THE WEEKEND. EXPECT DRIER AND WARMER WEATHER FOR THE FIRST HALF OF NEXT WEEK. && .DISCUSSION...THE WET WEATHER PATTERN HAS ARRIVED IN NORTHERN ARIZONA THIS MORNING WITH SURFACE DEW POINTS UP 5 TO 10 DEGREES. GOES SATELLITE IMAGERY SHOWS THE FIRST PACIFIC LOW IS MOVING THROUGH CALIFORNIA AND NEVADA THIS MORNING. NATIONAL WEATHER SERVICE DOPPLER RADAR IS ALREADY PICKING UP SHOWERS MOVING INTO THE KAIBAB PLATEAU REGION IN GRAND CANYON COUNTRY. SHOWER ACTIVITY TODAY WILL BE LIGHT HOWEVER THERE IS A THREAT FOR ISOLATED THUNDERSTORM ACTIVITY NORTH OF THE MOGOLLON RIM THIS AFTERNOON. THE SECOND STRONGER PACIFIC STORM WILL MOVE INTO ARIZONA ON FRIDAY. EXPECT WIDESPREAD MODERATE TO HEAVY RAIN. ANY FLOOD RISK IS MINIMAL DUE TO BOTH DRY SOILS AND THE PEAK RAINFALL WILL BE SPREAD OUT OVER A LONGER TIME SCALE. THE FORECAST GRIDS HAVE A GOOD HANDLE ON THE WEATHER IMPACTS WITH THIS NEXT EVENT...NO MORNING UPDATES. && .PREVIOUS DISCUSSION...TODAY...THE FIRST LOW WILL MOVE INTO ARIZONA PRODUCING SOUTHWESTERLY WIND GUSTS OF 30 TO 45 MPH ALONG AND NORTH OF THE MOGOLLON RIM...ESPECIALLY DURING THE MID TO LATE AFTERNOON HOURS. EXPECT LIGHT SHOWERS AND PERHAPS EVEN A FEW LIGHTNING STRIKES...MAINLY FROM FLAGSTAFF NORTHWARD. FRIDAY THROUGH SATURDAY MORNING...A STRONGER LOW APPROACH ARIZONA ON FRIDAY. THE LOW CENTER WILL FILL RAPIDLY AS IT APPROACHES ARIZONA FROM THE WEST REDUCING THE DYNAMIC LIFT. HOWEVER...A COLD FRONT AHEAD OF THIS LOW WILL SPREAD A SLOW MOVING SWATH OF DEEP MOISTURE AND PRECIPITATION FROM WEST TO EAST ACROSS ARIZONA THROUGH THE PERIOD. STRONG GUSTY SOUTHWEST WINDS FROM 30 TO 45 MPH TO DEVELOP ON FRIDAY AFTERNOON AHEAD OF THE COLD FRONT. IMPRESSIVE UPSLOPE FLOW FRIDAY NIGHT AND EARLY SATURDAY WILL HAVE THE POTENTIAL TO PRODUCE HEAVY PRECIPITATION AMOUNTS OF 2+ INCHES OVER THE FAVORED AREAS OF THE YAVAPAI CO MTNS AND MOGOLLON RIM. A GENERAL 1 TO 2 INCH RAINFALL IS EXPECTED ELSEWHERE SOUTH OF THE MOGOLLON RIM...WITH 0.50 TO 0.75 INCHES NORTH OF THE RIM ACROSS NE ARIZONA. SNOW LEVELS SHOULD REMAIN ELEVATED AT OR ABOVE 7500 FEET FOR MOST AREAS FRIDAY NIGHT INTO SATURDAY MORNING. SIGNIFICANT SNOW ACCUMULATIONS WILL BE LIMITED TO THE MOUNTAIN PEAKS ABOVE 8000-8500 FEET. THE OVERALL FLOODING THREAT IS LOW...THOUGH SOME RISES ALONG AREA CREEKS AND RIVERS CAN CERTAINLY BE EXPECTED BY SATURDAY. SATURDAY THROUGH SUNDAY...RAIN AND SNOW SHOWERS WILL DEVELOP IN THE COLD UNSETTLED AIR BEHIND THE FRONT ON SATURDAY. TEMPERATURES AND SNOW LEVELS WILL FALL THROUGH THE DAY. BY SATURDAY EVENING THE COLD FRONT AND HEAVIEST PRECIPITATION AMOUNTS WILL HAVE MOVED EAST INTO NEW MEXICO AND SNOW LEVELS WILL REACH A LOW POINT OF AROUND 6000 FEET. GENERALLY 1 TO 5 INCHES OF SNOW IS POSSIBLE FROM 6000 TO 8000 FEET THROUGH SUNDAY MORNING...THE LARGER AMOUNTS IN THIS RANGE WILL OCCUR OVER THE HIGHER ELEVATIONS. STILL SOME UNCERTAINTY IN THESE SNOWFALL AMOUNTS...IF THE SNOW LEVELS FALL SOONER THAN EXPECTED THEN THE SNOW AMOUNTS WILL LIKELY INCREASE...STAY TUNED. MONDAY THROUGH WEDNESDAY...A WARMING AND DRYING TREND THROUGH THE MIDDLE OF NEXT WEEK. && .AVIATION...FOR THE 18Z PACKAGE...A WEATHER SYSTEM WILL CROSS NORTHERN AZ PRODUCING SCT-NUMEROUS -SHRA AND ISOLATED -TSRA. SCT MVFR AND ISOLD IFR CONDITIONS ARE POSSIBLE...MAINLY HIGHER ELEVATION AREAS FROM KPRC-KRQE NORTHWARD. AFT 00Z FRI...IMPROVING CONDITIONS FROM WEST TO EAST WITH -SHRA EXITING NRN AZ BY 06Z FRI. SFC WIND SW 15-25KT G30-35KT UNTIL AROUND 02Z FRI. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.........BOHLIN/JJ AVIATION.......MAS FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Feb 27, 4:29 AM MST, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 429 AM MST THU FEB 27 2014 AZZ004>018-037>040-280900- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 429 AM MST THU FEB 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT A WEATHER DISTURBANCE PASSING NEAR THE ARIZONA/UTAH BORDER WILL BRING INCREASED WINDS ALONG WITH LIGHT SHOWERS AND PERHAPS A THUNDERSTORM ALONG AND NORTH OF THE MOGOLLON RIM. WIND GUSTS OF 30-45 MPH ARE POSSIBLE...WITH THE HIGHEST GUSTS NORTH OF THE MOGOLLON RIM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY THROUGH SUNDAY...A STRONGER PACIFIC STORM SYSTEM WILL IMPACT ARIZONA FROM FRIDAY THROUGH THE COMING WEEKEND BRINGING WET...WINDY...AND COLDER WEATHER. MODERATE TO LOCALLY HEAVY PRECIPITATION WILL DEVELOP FROM FRIDAY THROUGH SATURDAY WITH RAIN AND HIGH ELEVATION SNOW. WHILE WIDESPREAD FLOODING IS NOT EXPECTED...LOCALIZED MINOR FLOODING OF POORLY DRAINED AREAS IS POSSIBLE...AS WELL AS RISES ON CREEKS AND RIVERS ALONG AND SOUTH OF THE MOGOLLON RIM. AT THIS TIME...SNOW LEVELS ARE FORECAST TO REMAIN ABOVE 7500 FEET THROUGH EARLY SATURDAY MORNING...THEN FALL TO AROUND 6000 FEET BY SATURDAY AFTERNOON. SNOW ACCUMULATIONS FROM SATURDAY TO SUNDAY MORNING BETWEEN 6000 TO 8000 FOOT ELEVATION WILL RANGE FROM 1 TO 5 INCHES...WITH MUCH HEAVIER SNOW AMOUNTS EXPECTED OVER THE HIGHEST MOUNTAINS PEAKS. DETAILS REGARDING SNOW LEVELS AND SNOW AMOUNTS ARE STILL SOMEWHAT UNCERTAIN...PLEASE STAY TUNED FOR THE LATEST UPDATES AT WWW.WEATHER.GOV/FLAGSTAFF .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.